Been busy but still have high bs

By Starry20 Latest Reply 2011-07-09 11:03:45 -0500
Started 2011-07-07 11:21:35 -0500

I've been excercising and eating right but my blood sugar has still been high… Any one have q guess at why? And also I'm on levimir flexpen at night, I take one dose. And I have been getting large lump things after I put 30 units of insulin in. Lately I have had to do 15 in one leg and 15 in another… Is there anyone to help about that?

6 replies

Harlen 2011-07-07 21:27:16 -0500 Report

Things to check
1 are you sticking the needle streat in ?
2 is the insulin at room temp ?
3 is the needle as long as you need ?
and if they dont work you may need a med swich
I wouls still call you Doc and talk to them
Best wishes

fraejo 2011-07-07 20:09:11 -0500 Report

I just started using the flexpen last Friday. Didn't have a problem with swelling until night before last. A few minutes after injecting I noticed "welts" on my stomach (like you would get if someone hit you with a switch). The only thing I can figure is I inserted the needle at an angle and not straight in. The next night I made sure I injected it straight in and didn't have a problem. Also, I've been having trouble getting my BG in check since starting levemir. I was taking pills before and my Dr. switched me because my fasting levels were high and my A1C was 8.2, but since the switch it seems harder to get the levels down. I'm taking 20units now, but I going to talk to my Dr. about adjusting the dose.

Starry20 2011-07-08 13:45:47 -0500 Report

I wil see if I can stick the needle in straighter and I'm going to talk to the doc about changing my insulin around… Thank you harlen and fraejo

fraejo 2011-07-09 11:03:45 -0500 Report

You're welcome. Hope it makes a difference. My BG was 111 this morning after a bed time of 159. Lowest readings since starting Levemir.

JoleneAL 2011-07-07 11:27:34 -0500 Report

Hi there! I had the same problem when first diagnosed; walked an hour a day, ate nothing but green beans and salads and still couldn't get under 200. I went on Lantus after a year and that helped. Maybe you need a med change, or dose adjustment?

Now I don't use a pen - vials & needles here - and what I was taught by the nurse was to inject, hold for 10 - 15 seconds, remove the needle then lightly massage the area. Have you checked with the doctor or went on Levemir's website and see if they have a faq?

Good luck!

Starry20 2011-07-07 11:38:57 -0500 Report

I've heard that swelling is a side effect but when my mom gives me a shot in the arm it doesn't happen… It's very peculiar

Next Discussion: NEW TOTHIS FOREUM »